Skip to content
My WebMD Sign In, Sign Up
the walking drug, ampyra
avatar
kgnsn posted:
was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my MS. my walking was terrible, tripping all the time, balance was way off. went for my novantrone infusion and the nurse asked me if i was on the newly approved drug ampyra. i wasn't, the nurse told me people were getting out of their wheelchairs after taking it. i had results after 3 days, it was amazing. i use wii-fit and take the pills twice daily and my wii-fit age has gone from 60-70 years old to 36-50 years old. if u have trouble walking u need to give this pill a try. their is criteria to be able to take this, like good kidney function and no history of seizures. u do need to take it 12 hours apart not just twice daily to keep risk for seizures down. i was skepitcal but have had no problems taking it. i am a nurse that works in a hospital and wondered how i would be able to go back to work, i have been off for 2 months and now i believe it is going to be possible because of this medications.
Was this Helpful?
51 of 62 found this helpful
Reply
FirstPrevious12NextLast
 
avatar
glo1572 responded:
Thanks for your comments. I had just read about the drug and was going to discuss it with our neurologist. This gives my husband some hope who was recently at age 65 diagnosed with PPMS and leg weakness is his biggest problem.
 
avatar
AuntyTess responded:
I have just read your post and found it extremely helpful. I have been having trouble walking for approx 2 years and it seemed to be getting worse and worse, to the point of where I was considering walking aids. Today is my 4th day of taking Ampyra and I am happy to say that my walking and speed of walking is the best it has been in the last 18 months - long may it continue .
 
avatar
bicadoona responded:
THANK YOU FOR THE INFO. I AM ABOUT TO START THIS DRUG. CAN YOU TELL ME OF ANY SIDEEFFECTS YOU MAY HAVE HAD? BICADOONA
 
avatar
AuntyTess replied to bicadoona's response:
I hope it works for you. I haven't had any side effects as yet, but this is only my 5th day. I can report that I am smiling a lot more because I can do simple things like putting one foot in front of the other without concentrating about it and put shoes on without holding onto things for balance. Good luck to you and please report how you get on.
 
avatar
mckbee replied to AuntyTess's response:
I have been approved for this medication and should begin taking it on 5/29. I use a cane and am still working but walking is so difficult I only move about when I have to. I pray that I will have positive reactions like you do.
 
avatar
AuntyTess replied to mckbee's response:
Please keep me up-to-date on how you get on. Like you I am still working, and tried to move as little as possible, but I can now do simple things like bending to plug something into the wall without it being an effort. Good luck to you.
 
avatar
dmkfl responded:
I started the medication about 2 months ago. 2 weeks into it I got major back pain and was having difficulty walking. I guess you can say I had a reaction. I tried to stay on it but it felt like someone had a boot in my lower back. I hope others have a better time with this and it helps. Good luck!
 
avatar
hss0514 responded:
I've been on this drug for a little over three months. I was very hopeful that my walking would improve but it really hasn't improved at all. I'm hoping that it is just taking a w hile before it kicks in. Since I've had no bad side effects, I'll probably stay on for another few months.
 
avatar
threelabs replied to hss0514's response:
I've had a similar reaction. After 2 months, no difference.
I'll also give it some more time.
 
avatar
ssbpah replied to threelabs's response:
I've been on Ampyre since the end of May. No difference. It was so hopeful, I thought. How long is everybody else giving it?

SandyB
 
avatar
peppyr11 responded:
Thanks for your post! I just heard about it from a good friend and one of my brothers. I will NOW take steps to start it....thank you!
 
avatar
LADONNA46168; responded:
My husband ha been on Ampyra since May and has had no results at all. If anything he is worse now than when he started it. I don't think the drug has made him worse but I know it has not helped any.
 
avatar
gottomov replied to AuntyTess's response:
Just read your post. Am surprised my neuro did not mention anything about Ampyra. He did however ask me to get on to Gilenya and from what I read it appeared to have the least side-effects. I may be wrong. But reading about Ampyra and how it has helped you has got me excited.
Thanks again. Will keep you posted.
 
avatar
An_204687 responded:
AS I STARTED TO READ THIS I WAS OVER FILLED WITH THE CONCLUSION I FINALLY HAVE A CURE BUT THEN AS I READ ABOUT YOU I REALIZED THAT IT WOULDN'T WORK FOR ME BECAUSE I HAVE SEIZURES! SO NOW I'M LOST......................


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Vitamin D
I've had MS since 2001 and had flare ups usually twice a year. Although I have mild MS with tingling and with flare up moderate pain I've ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.